Alert archive / Hawaii / Wind Advisories in 2018
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 10, 2018, 3:35 PM HST for Hawaii County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 3:35 PM HST (01:35 UTC)
- Expired
- Feb 11, 2018, 3:39 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWHW70 PHFO 110135 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Sat Feb 10 2018 HIZ028-111445- /O.CAN.PHFO.HW.W.0005.000000T0000Z-180211T1600Z/ /O.NEW.PHFO.WI.Y.0010.180211T0135Z-180211T1600Z/ Big Island Summits- 335 PM HST Sat Feb 10 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 AM HST Sunday. This replace the High Wind Warning that had been in effect for the Big Island Summits. * WINDS...North 25 to 50 mph with localized gusts over 60 mph are expected over the Big Island Summits. * TIMING...through 6 am Sunday. * IMPACTS...Winds this strong can make driving and walking difficult and can forcefully slam open doors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$
1 follow-up statement
686 WWHW70 PHFO 111339 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 339 AM HST Sun Feb 11 2018 HIZ028-111445- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-180211T1600Z/ Big Island Summits- 339 AM HST Sun Feb 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Winds on the Big Island summits have dropped below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 10, 10:06 AM HST, 5 hours 29 minutes earlier.
Area forecast discussion, Feb 10, 10:06 AM HST, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1006 AM HST Sat Feb 10 2018 .SYNOPSIS... Breezy north winds will continue today with dry conditions. Look for winds to weaken a bit tonight as a trough to the northeast works its way towards the islands. This trough will bring an uptick in shower activity over windward and mauka areas. A cold front and upper level trough will approach from the northwest early next week, once again increasing the chance for clouds and showers statewide. && .DISCUSSION... Wind observations from the CFHT-Gemini and UKIRT telescopes on Mauna Kea show warning level winds being experienced at the summits. A check of the GFS and ECMWF model 600 mb winds show these stronger winds persisting through the day with a bit of a decline tonight. Have replaced the Wind Advisory with a High Wind Warning for the Big Island Summits through tonight. A surface low with an associated trough remains to the northeast of the islands, and satellite shows plenty of low level clouds associated with the system. Precipitable water (PW) overnight in the soundings was 0.73 inches at Lihue and 0.58 inches at Hilo. Satellite derived PW shows an increase with this batch of clouds that will about double PW over the islands. This will bring PW back closer to climatological normal for February. With this moisture coming in from the northeast, expect an uptick in shower activity to more typical amounts focused over the windward and mauka areas. Will likely be tweaking the forecast for the PoPs and winds for tonight and tomorrow based on the latest model runs, but not expecting any significant changes to the current forecast. As this feature moves over the islands over the 36 hours or so, expect the breezy winds to taper off. Another cold front is about 1000 miles northwest of Kauai this morning and moving towards the islands. Winds will take on a southerly component with the new work week ahead of this front. As the front moves in from the northwest early next week, expect shower activity to increase. && .AVIATION... AIRMET Tango will remain in effect today for moderate low-level turbulence over and immediately S of the islands, due to locally strong N winds. No other AIRMETs are anticipated today. VFR conditions will prevail, except for ISOL MVFR conditions over the SE portion of the Big Island. Low-level winds will diminish overnight, becoming light and variable Sunday, as a trough to the NE moves over the area, likely allowing the cancellation of AIRMET Tango. Increased low- level moisture associated with the trough will likely fuel an increase in SHRA, leading to greater coverage of MVFR VIS/CIG later tonight, mainly along N and E facing slopes and coasts, which may necessitate AIRMET Sierra for mountain obscuration. && .MARINE... Winds and seas are dropping across the western portion of the main Hawaiian islands, allowing for cancellation of the Small Craft Advisory (SCA) for waters west of Oahu. The SCA remains in effect for remaining waters through this afternoon. Winds and seas will continue to decrease into early next week. A northwest swell will continue to lower gradually through tonight. However, a moderate size northwest swell is expected to fill in tonight and Sunday. A slightly larger, reinforcing northwest swell is expected Monday with a second reinforcement Tuesday into Wednesday. && .HFO WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 AM HST Sunday for Big Island Summits. Small Craft Advisory until 6 PM HST this evening for Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...M Ballard AVIATION...Birchard MARINE...TS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.